The Journal of Combinatorial Theory, Series A[1] and Series B,[2] are mathematical journals specializing in combinatorics and related areas. They are published by Elsevier. Series A is concerned primarily with structures, designs, and applications of combinatorics. Series B is concerned primarily with graph and matroid theory. The two series are two of the leading journals in the field and are widely known as JCTA and JCTB.[citation needed]

The journal was founded in 1966 by Frank Harary and Gian-Carlo Rota.[3] Originally there was only one journal, which was split into two parts in 1971 as the field grew rapidly.

An electronic, open access journal, Combinatorial Theory,[4] was announced in 2020, that aims to be a continuation of JCTA independently from Elsevier. Most of the editorial board of JCTA will resign at the end of 2020 and transition to Combinatorial Theory.[5][6]
Influential articles

Influential articles that appeared in the journal include Katona's elegant proof[7] of the Erdős–Ko–Rado theorem and a series of papers spanning over 500 pages, appearing from 1983[8] to 2004,[9] by Neil Robertson and Paul D. Seymour on the topic of graph minors, which together constitute the proof of the graph minor theorem. Two articles proving Kneser's conjecture,[10][11] the first by László Lovász and the other by Imre Bárány appeared back-to-back in the same issue of the journal.

Journal of Combinatorial Theory, Series A - Elsevier
Journal of Combinatorial Theory, Series B - Elsevier
They are acknowledged on the journals' title pages and Web sites. See Editorial board of JCTA; Editorial board of JCTB.
"Combinatorial Theory". Retrieved 2020-09-14.
"Another mass resignation of an editorial board has happened". Twitter. Retrieved 2020-09-14.
"Combinatorial Theory: a new mathematician-owned and fully open access journal".
Katona, G.O.H. (1972), "A simple proof of the Erdös-Chao Ko-Rado theorem", Journal of Combinatorial Theory, Series B, 13 (2): 183–184, doi:10.1016/0095-8956(72)90054-8

List of mathematics journals

Undergraduate Texts in Mathematics

Graduate Texts in Mathematics

Graduate Studies in Mathematics

Mathematics Encyclopedia



Hellenica World - Scientific Library

Retrieved from ""
All text is available under the terms of the GNU Free Documentation License